MAUDE Adverse Event Report: IMPERATIVE CARE ZOOM 88-T LARGE DISTAL PLATFORM; CATHETER, PERCUTANEOUS

IMPERATIVE CARE ZOOM 88-T LARGE DISTAL PLATFORM; CATHETER, PERCUTANEOUS
Model Number ICTC088110
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection results of the returned device identified three kinks in the distal catheter section at 5.7cm, 7.5cm, and 14cm from the distal tip.Inspection through the inner diameter of the catheter identified resistance when verifying the internal diameter at 14cm from the distal tip with minor delamination visible which is indicative of a kinked shaft.No inner damage was observed at kink locations of 5.7cm and 7.5cm from the distal tip.The returned device marker band displayed severe ovalization, and it is uncertain if it was caused during the case, or subsequent device handling and transportation.If zoom 88t was kinked and the intermediate catheter was continuously pulled against the resulting resistance, the intermediate catheter may stretch and detach.The returned device marker band displayed severe ovalization and is likely a result of the handling and transportation of the returned device, because during the case the zoom71 and subsequent competitor devices were able to exit the zoom 88t tip without issues.The root cause of resistance was unable to be determined as the provided case images did not capture the pertinent vessel anatomy at moment of detachment.Per instructions for use, the devices should not be withdrawn against resistance without careful assessment of the cause under fluoroscopy.If the cause cannot be determined, withdraw all devices as a single unit.The manufacturing records of this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing and inspection was completed to ensure the device met minimum tensile specification and is kink resistant.The distal section undergoes 100% visual inspection and is free of visual defects or protrusions.The lot number was not provided by the user facility.All devices are required to meet lot release testing, which includes kink resistance of the distal section.Catheters are 100% inspected to be free of visual defects or kinks during in-process inspection and during quality inspection after manufacturing.This report is associated with mfg report number: 3014590708-2020-00006.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure on (b)(3) to treat occlusion within the mid basilar artery.Patient displayed underlying atherosclerosis at the occlusion site.Access was obtained at the distal vertebral artery using the zoom 88t 110cm, which was advanced over a competitor angiographic catheter and a 035 guidewire.Zoom 71 reperfusion catheter was subsequently advanced unsupported to the site of the occlusion and some clot was removed through the zoom 71 catheter.A total of two passes were performed.Zoom 71 was pulled into zoom 88 (tip still intact) with resistance seen on withdrawal.The tip separated inside zoom 88 but was not noticed by the physician.Competitor devices were used to retrieve more clot and physician saw the tip in the vertebral artery.Tip was removed using stent retriever and competitor intermediate catheter.The physician proceeded to perform angioplasty to address the mid basilar atherosclerosis with no further issues.The case was completed with no additional clinical event.Patient was noted to be stable post operation.

Brand Name
ZOOM 88-T LARGE DISTAL PLATFORM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
IMPERATIVE CARE
1359 dell avenue
campbell CA 95008 6609
MDR Report Key10909455
Report Number3014590708-2020-00007
Device Sequence Number19364896
Product Code DQY
UDI-Device Identifier00812212030177
UDI-Public(01)00812212030177(17)210609(10)EPO060620-01
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202182
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model NumberICTC088110
Device Catalogue NumberICTC088110
Device Lot NumberEPO060620-01
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;